Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 188, NWS Pueblo, CO

September 29, 2014Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Sep 29, 2014, 5:29 PM MDT for Kiowa County, Colorado. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 29, 2014, 5:29 PM MDT (23:29 UTC)
Expired
Sep 29, 2014, 6:30 PM MDT
In force
61 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

County Kiowa County, CO

The radar

The Pueblo radar (KPUX), 88 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 29, 1:33 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
772 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

464 
WUUS55 KPUB 292329
SVRPUB
COC061-300030-
/O.NEW.KPUB.SV.W.0188.140929T2329Z-140930T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
529 PM MDT MON SEP 29 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 630 PM MDT

* AT 528 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR WILD HORSE POINT TO NEAR ARLINGTON...MOVING
  EAST AT 45 MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  EADS...HASWELL...SWEETWATER RESERVOIR...ARLINGTON...NEEGRONDA
  RESERVOIR AND BLUE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3828 10341 3852 10350 3853 10317 3859 10317
      3862 10280 3828 10273
TIME...MOT...LOC 2328Z 269DEG 41KT 3851 10345 3828 10336 

HAIL...<.75IN
WIND...70MPH

$$

MOORE
4 follow-up statements
997 
WWUS55 KPUB 292336
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
536 PM MDT MON SEP 29 2014

COC061-300030-
/O.CON.KPUB.SV.W.0188.000000T0000Z-140930T0030Z/
KIOWA CO-
536 PM MDT MON SEP 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR WESTERN KIOWA COUNTY...

AT 536 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES EAST OF WILD HORSE POINT TO BLUE LAKE...MOVING
EAST AT 55 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
EADS...HASWELL...SWEETWATER RESERVOIR...ARLINGTON...NEEGRONDA
RESERVOIR AND BLUE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3828 10338 3852 10345 3853 10317 3859 10317
      3862 10280 3828 10273
TIME...MOT...LOC 2336Z 269DEG 48KT 3851 10333 3828 10324 

HAIL...<.75IN
WIND...70MPH

$$

MOORE
539 
WWUS55 KPUB 292349
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
549 PM MDT MON SEP 29 2014

COC061-300030-
/O.CON.KPUB.SV.W.0188.000000T0000Z-140930T0030Z/
KIOWA CO-
549 PM MDT MON SEP 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR WESTERN KIOWA COUNTY...

AT 549 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF HASWELL TO 6 MILES EAST OF BLUE
LAKE...MOVING EAST AT 55 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
EADS...HASWELL...SWEETWATER RESERVOIR...ARLINGTON...NEEGRONDA
RESERVOIR AND BLUE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3828 10336 3852 10332 3853 10317 3859 10317
      3862 10280 3828 10273
TIME...MOT...LOC 2349Z 254DEG 46KT 3858 10311 3830 10313 

HAIL...<.75IN
WIND...70MPH

$$

MOORE
305 
WWUS55 KPUB 300000
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
600 PM MDT MON SEP 29 2014

COC061-300030-
/O.CON.KPUB.SV.W.0188.000000T0000Z-140930T0030Z/
KIOWA CO-
600 PM MDT MON SEP 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR WESTERN KIOWA COUNTY...

AT 559 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF EADS TO 11 MILES WEST OF
SWEETWATER RESERVOIR...MOVING EAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
EADS...HASWELL...SWEETWATER RESERVOIR...NEEGRONDA RESERVOIR AND BLUE
LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3828 10328 3852 10326 3853 10317 3859 10317
      3862 10280 3828 10273
TIME...MOT...LOC 2359Z 269DEG 41KT 3858 10296 3830 10298 

HAIL...<.75IN
WIND...70MPH

$$

MOORE
666 
WWUS55 KPUB 300024
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
624 PM MDT MON SEP 29 2014

COC061-300033-
/O.EXP.KPUB.SV.W.0188.000000T0000Z-140930T0030Z/
KIOWA CO-
624 PM MDT MON SEP 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KIOWA COUNTY WILL
EXPIRE AT 630 PM MDT...
    
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING
WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3828 10328 3852 10326 3853 10317 3859 10317
      3862 10280 3828 10273
TIME...MOT...LOC 0022Z 269DEG 41KT 3858 10296 3830 10298 

$$

MOORE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 3:39 PM MDT, 1 hour 50 minutes earlier.

Area forecast discussion, Sep 29, 3:39 PM MDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
339 PM MDT MON SEP 29 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 337 PM MDT MON SEP 29 2014

...SEVERE WEATHER ACROSS THE PLAINS THIS EVENING WITH AREAS OF FROST
POSSIBLE ACROSS THE HIGH VALLEYS EARLY TUESDAY MORNING...

NO BIG CHANGES TO ONGOING FORECAST WITH BROAD UPPER TROUGH ACROSS
THE GREAT BASIN PROGGED TO CONTINUE TO LIFT OUT ACROSS THE ROCKIES
TONIGHT AND INTO THE HIGH PLAINS THROUGH THE DAY TOMORROW. LATEST
MODELS IN DECENT AGREEMENT OF SCATTERED STORMS ACROSS THE MOUNTAINS
LATE THIS MORNING...SPREADING EAST ACROSS THE ADJACENT PLAINS
THROUGH THE AFTERNOON WITH A LINE OF STORMS MOVING ACROSS FAR
SOUTHEASTERN COLORADO THROUGH THE EVENING. SPC MESO ANALYSIS
INDICATING 600-1200 J/KG OF CAPE ACROSS THE EASTERN PLAINS ATTM.
WITH BROAD UVV ASSOCIATED WITH THE PASSING TROUGH AND INCREASING
BULK SHEARS OF 40-50KTS THROUGH THE AFTERNOON...SEVERE WEATHER LOOKS
LIKELY ACROSS THE PLAINS THROUGH THE EVENING HOURS...WITH BEST
CHANCES EAST OF THE I-25 CORRIDOR WHERE BEST LOW LEVEL MOISTURE WILL
BE IN PLACE. ALL SEVERE WEATHER THREATS REMAIN POSSIBLE...INCLUDING
DAMAGING WINDS TO 70 MPH...HAIL UP TO 1.75 INCHES IN DIAMETER AS
WELL A FEW POSSIBLE TORNADOES. HEAVY RAINFALL WILL ALSO BE
POSSIBLE...THOUGH WITH THE EXPECTED FAST MOVEMENT OF STORMS...THE
FLASH FLOODING THREAT LOOKS TO BE LOW...SAVE IF ISOLATED HEAVY RAIN
FALLS OVER ONE OF THE AREA BURN SCARS.

SUBSIDENT WESTERLY FLOW DEVELOPS BEHIND THE PASSING WAVE WITH
CLEARING SKIES FROM WEST TO EAST THROUGH THE OVERNIGHT HOURS.
TEMPERATURES ALOFT COOL WITH THE PASSING SYSTEM...AND WITH EXPECTED
CLEARING SKIES...COULD SEE AREAS OF FROST AND OR SUB FREEZING
TEMPERATURES ACROSS THE HIGH MOUNTAIN VALLEYS TUESDAY MORNING WITH
THE FROST ADVISORY FROM 2AM THROUGH 8 AM FOR THE SAN LUIS VALLEY
STILL LOOKING GOOD. OTHERWISE...MODERATE AND DRY WESTERLY FLOW WILL
KEEP ONLY A FEW ISOLATED AFTERNOON SHOWERS POSSIBLE ACROSS THE
CONTDVD TOMORROW...WITH NEAR SEASONAL TEMPERATURES AREAWIDE.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 337 PM MDT MON SEP 29 2014

.WEDNESDAY AND THURSDAY...A DISTURBANCE...CURRENTLY OFF THE
OREGON COAST...WILL MOVE ACROSS THE NORTHERN AND CENTRAL ROCKIES.
CWA WILL BE ON THE SOUTHERN EDGE OF THIS SYSTEM. STILL SOME
DISAGREEMENT ON STRENGTH AND SPEED OF THE SYSTEM. GFS APPEARS TO
BE THE SLOWEST AND SLIGHTLY STRONGER THAN THE OTHER MODELS. GRIDS
HAVE THE HIGHEST POPS OVER THE MOUNTAINS OF LAKE AND CHAFEEE
COUNTIES DURING THE DAY ON WEDNESDAY...THEN MOVING TO THE EAST
DURING THE EVENING. HIGHEST POPS WEDNESDAY EVENING ARE OVER
TELLER...EL PASO AND KIOWA COUNTIES. LATEST GFS AND EC...TO A
LESSER EXTENT...SUGGEST THE 700MB WINDS MAY BRIEFLY BECOME
NORTHEAST DURING WEDNESDAY EVENING OVER THE WET MOUNTAINS...AND
INCREASED POPS FOR THE POTENTIAL FOR DEEPER UPSLOPE. GFS AND EC
HAVE 700MB TEMPERATURES GETTING AS COLD AS -1 TO -2C. GRIDS HAVE
SNOW LEVEL GENERALLY AROUND 7500 TO 8000 FEET. IF PRECIPITATION IS
HEAVIER THAN EXPECTED...SNOW LEVEL COULD BRIEFLY BE LOWER. ANY
ACCUMULATIONS BELOW 10000 FEET SHOULD BE CONFINED TO GRASSY
SURFACES. BELIEVE THERE WILL BE TOO MUCH CLOUD COVER FOR FROST
OVER THE PLAINS AND I25 CORRIDOR THURSDAY MORNING...BUT IF
CLEARING OCCURS TEMPERATURES COULD APPROACH FREEZING.

FRIDAY THROUGH MONDAY...UPPER RIDGE DEVELOPS ALONG THE WEST COAST
WITH A MEAN TROUGH OVER THE GREAT LAKES. REGION WILL BE UNDER DRY
NORTHWEST FLOW ALOFT...WITH VERY LOW CHANCES FOR PRECIPITATION
AFTER MIDDAY THURSDAY. DISTURBANCES MOVING THROUGH THE NORTHWEST
FLOW COULD SEND WEAK COLD FRONTS INTO THE REGION. DIFFICULT TO
TIME THESE WEAK DISTURBANCES AND CR EXTENDED PROCEDURE HANDLES THE
SITUATION WELL. CURRENTLY LOOKS AS IF THREAT FOR FROST OVER THE
PLAINS AND INTERSTATE 25 CORRIDOR WILL BE LOW AFTER THURSDAY.
--PGW--

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 337 PM MDT MON SEP 29 2014

SCATTERED STORMS OVER THE MOUNTAINS WILL MOVE ACROSS THE ADJACENT
PLAINS...WITH A FEW STORMS POSSIBLY MOVING OVER ALS THROUGH 00Z AND
OVER COS AND PUB THROUGH 02Z. BRIEF MVFR CIGS AND VIS WILL BE
POSSIBLE WITH LOCALIZED HEAVY RAINFALL...GUSTY WINDS TO 50 MPH AND
POSSIBLE HAIL. THE STRONGEST STORMS WILL MOVE ACROSS THE FAR EASTERN
PLAINS THROUGH 06Z WITH CLEARING SKIES FROM WEST TO EAST THROUGH THE
OVERNIGHT HOURS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 2 AM TO 8 AM MDT TUESDAY FOR COZ069>071.

&&

SHORT TERM...MW
LONG TERM...PGW
AVIATION...MW
Hazardous weather outlook, Sep 29, 11:38 AM MDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1138 AM MDT MON SEP 29 2014

COZ058>089-093>099-301745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1138 AM MDT MON SEP 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING ACROSS
THE SOUTHEAST PLAINS OF COLORADO. ALL SEVERE WEATHER THREATS ARE
POSSIBLE...INCLUDING DAMAGING WINDS TO 70 MPH...HAIL UP TO 1.75
INCHES IN DIAMETER AND A COUPLE OF TORNADOES. FLASH FLOODING RAINS
WILL ALSO BE POSSIBLE. SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS
THE MOUNTAINS LATE THIS MORNING ARE EXPECTED TO SPREAD EAST ACROSS
THE I-25 CORRIDOR THROUGH AFTERNOON AND ACROSS THE FAR SOUTHEAST
PLAINS THROUGH THE LATE EVENING HOURS. INTENSE UPPER LEVEL FORCING
WILL COMBINE WITH STRONG SHEAR AND SUFFICIENT INSTABILITY TO ALLOW
FOR SEVERAL ROTATING STORMS TO DEVELOP. INDIVIDUAL STORMS WILL
MOVE RAPIDLY TO THE NORTHEAST THIS AFTERNOON AND EVENING AS THE
BROKEN LINE OF CONVECTION GRADUALLY MOVES TO THE EAST. ALTHOUGH
SEVERE WEATHER WILL BE POSSIBLE ACROSS ALL OF THE PLAINS THIS
AFTERNOON AND EVENING...THE GREATEST THREAT OF SEVERE WEATHER WILL
BE OVER CROWLEY...OTERO...KIOWA...BENT...PROWERS AND BACA COUNTIES.

RESIDENTS OF THE SOUTHEAST PLAINS OF COLORADO SHOULD BE ALERT TO THE
WEATHER TODAY.

SOME LOCALLY HEAVY RAIN WILL BE POSSIBLE ACROSS THE BURN SCARS
TODAY...HOWEVER THE STORMS WILL BE MOVING VERY RAPIDLY...SO THE
THREAT OF FLASH FLOODING IS LOW ACROSS THE BURN SCARS.

ELSEWHERE ACROSS THE REGION...LOW TEMPERATURES TONIGHT ARE EXPECTED
TO RANGE BETWEEN 28 AND 34 DEGREES IN THE SAN LUIS VALLEY...AND A
FROST ADVISORY IS IN EFFECT TONIGHT FOR THE VALLEY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR
THE CENTRAL MOUNTAINS ON TUESDAY. BY WEDNESDAY...A STORM SYSTEM
WILL MOVE ACROSS THE ROCKIES WITH AN INCREASE IN SHOWER AND
THUNDERSTORM ACTIVITY...FIRST ALONG THE CONTINENTAL DIVIDE...AND
SPREADING EAST ACROSS ALL OF SOUTHERN COLORADO THROUGH THURSDAY.
COLDER AIR WILL ACCOMPANY THE STORM AND SNOW LEVELS WILL LIKELY
FALL TO AROUND 9000 FEET...WITH MINOR SNOW ACCUMULATIONS POSSIBLE
ON THE PEAKS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY THIS AFTERNOON AND EVENING ACROSS ALL OF THE EASTERN PLAINS
OF COLORADO.

23/23

In the hours before

Special weather statement, Sep 29, 4:23 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
423 PM MDT MON SEP 29 2014

COZ081-084>086-292245-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
423 PM MDT MON SEP 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUEBLO...
NORTHEASTERN TELLER AND EL PASO COUNTIES UNTIL 445 PM MDT...

AT 421 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PALMER LAKE
TO COLORADO SPRINGS TO NEAR PINON...AND MOVING NORTHEAST AT 40 MPH.

BRIEF HEAVY RAINFALL...HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH
WILL BE POSSIBLE WITH THIS LINE OF STORMS.

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...NORTHERN PUEBLO...FOUNTAIN...MONUMENT...AIR FORCE
ACADEMY...PALMER LAKE...CALHAN...BLACK FOREST...SCHRIEVER AFB...FORT
CARSON...PEYTON...SECURITY-WIDEFIELD...CIMARRON HILLS...FALCON...
PETERSON AFB...STRATMOOR...ELLICOTT...HANOVER...PINON AND GLENEAGLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3856 10412 3829 10461 3877 10480 3913 10504
      3913 10435
TIME...MOT...LOC 2221Z 226DEG 35KT 3912 10496 3881 10475 3840 10458

MW
Local storm report, Sep 29, 4:39 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
439 PM MDT MON SEP 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HEAVY RAIN       2 N BLACK FOREST        39.05N 104.70W
09/29/2014  E0.50 INCH       EL PASO            CO   TRAINED SPOTTER

            RAINFALL DURATION ESTIMATED 30 MINUTES 0300 TO 0330 PM
            MDT.

&&

RMG
Special weather statement, Sep 29, 4:44 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
444 PM MDT MON SEP 29 2014

COZ074-086-088-093-094-292330-
LA JUNTA VICINITY/OTERO COUNTY CO-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
EASTERN LAS ANIMAS COUNTY CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
444 PM MDT MON SEP 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAS ANIMAS...SOUTHWESTERN
OTERO AND SOUTHEASTERN PUEBLO COUNTIES UNTIL 530 PM MDT...

AT 443 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF DELHI TO NEAR MODEL TO NEAR SUGARITE CANYON STATE
PARK...AND MOVING NORTHEAST AT 45 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  THATCHER AROUND 505 PM MDT.
  ROCKY FORD AROUND 525 PM MDT.
  TIMPAS AROUND 530 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3727 10418 3784 10418 3810 10372 3769 10374
      3706 10391 3700 10408 3699 10432
TIME...MOT...LOC 2243Z 220DEG 41KT 3772 10414 3732 10415 3699 10432

MOORE
Special weather statement, Sep 29, 4:46 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
446 PM MDT MON SEP 29 2014

COZ084>086-292315-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
446 PM MDT MON SEP 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PUEBLO AND EASTERN EL
PASO COUNTIES UNTIL 515 PM MDT...

AT 444 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST
OF GREENLAND TO NEAR SCHRIEVER AFB TO NEAR HANOVER...AND MOVING
NORTHEAST AT 35 MPH.

BRIEF HEAVY RAINFALL...DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH
WILL BE POSSIBLE WITH THIS LINE OF STORMS.

LOCATIONS IMPACTED INCLUDE...
CALHAN...RAMAH...FALCON...TRUCKTON...RUSH...BLACK FOREST...
ELLICOTT...HANOVER...SCHRIEVER AFB...PEYTON AND YODER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BRIEF TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND
MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3911 10405 3853 10406 3851 10454 3883 10458
      3913 10480 3913 10426
TIME...MOT...LOC 2244Z 230DEG 24KT 3913 10471 3887 10452 3857 10446

MW
Special weather statement, Sep 29, 4:53 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
453 PM MDT MON SEP 29 2014

COZ085-086-089-292330-
CROWLEY COUNTY CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
453 PM MDT MON SEP 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CROWLEY...
NORTHEASTERN PUEBLO AND SOUTHEASTERN EL PASO COUNTIES UNTIL 530 PM
MDT...

AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTHEAST OF TRUCKTON...OR 34 MILES
NORTHEAST OF PUEBLO...MOVING NORTHEAST AT 50 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
CROWLEY...NORTHEASTERN PUEBLO AND SOUTHEASTERN EL PASO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3852 10405 3852 10386 3838 10401 3848 10419
      3866 10405
TIME...MOT...LOC 2253Z 215DEG 44KT 3849 10405

MOORE
Special weather statement, Sep 29, 5:16 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
516 PM MDT MON SEP 29 2014

COZ089-093>097-300000-
CROWLEY COUNTY CO-WESTERN KIOWA COUNTY CO-
LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN KIOWA COUNTY CO-
EASTERN LAS ANIMAS COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
516 PM MDT MON SEP 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CROWLEY...WESTERN
KIOWA...NORTHEASTERN LAS ANIMAS...EASTERN OTERO AND BENT COUNTIES
UNTIL 600 PM MDT...

AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
SOUTH OF FORDER TO NEAR CHERAW TO 8 MILES SOUTHEAST OF TIMPAS TO 17
MILES SOUTHEAST OF THATCHER...AND MOVING NORTHEAST AT 50 MPH.

PEA SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  CHERAW AROUND 520 PM MDT.
  HIGBEE AROUND 525 PM MDT.
  BLUE LAKE AND ARLINGTON AROUND 535 PM MDT.
  LAS ANIMAS AROUND 550 PM MDT.
  JOHN MARTIN RESERVOIR AROUND 555 PM MDT.
  HASTY AROUND 600 PM MDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CADDOA AND FORT
LYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3726 10392 3772 10370 3809 10362 3852 10376
      3853 10317 3861 10317 3861 10276 3852 10272
      3814 10278 3767 10305
TIME...MOT...LOC 2315Z 238DEG 43KT 3855 10369 3813 10355 3776 10363
3736 10382

MOORE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 10:21 PM MDTSpecial Weather StatementPUBMineral24 min
Sep 29, 3:58 AM MDTFrost AdvisoryPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache28 hr
Sep 29, 1:12 PM MDTSpecial Weather StatementPUBMineral78 min
Sep 29, 1:16 PM MDTSpecial Weather StatementPUBPueblo44 min
Sep 29, 1:35 PM MDTSpecial Weather StatementPUBTeller25 min
Sep 29, 1:43 PM MDTSpecial Weather StatementPUBPueblo47 min
Sep 29, 2:00 PM MDTSpecial Weather StatementPUBEl Paso30 min
Sep 29, 2:01 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Sep 29, 2:10 PM MDTSpecial Weather StatementPUBLas Animas35 min
Sep 29, 2:24 PM MDTSpecial Weather StatementPUBEl Paso36 min
Sep 29, 2:29 PM MDTSevere Thunderstorm WarningPUBEl Paso36 min
Sep 29, 3:36 PM MDTSpecial Weather StatementPUBFremont39 min
Sep 29, 3:49 PM MDTSpecial Weather StatementPUBEl Paso26 min
Sep 29, 3:57 PM MDTSpecial Weather StatementPUBTeller33 min
Sep 29, 4:07 PM MDTSpecial Weather StatementPUBPueblo38 min
Sep 29, 4:15 PM MDTAreal Flood AdvisoryPUBEl Paso, Teller2 hr
Sep 29, 4:22 PM MDTSpecial Weather StatementPUBLas Animas23 min
Sep 29, 4:23 PM MDTSpecial Weather StatementPUBEl Paso22 min
Sep 29, 4:44 PM MDTSpecial Weather StatementPUBLas Animas46 min
Sep 29, 4:46 PM MDTSpecial Weather StatementPUBEl Paso29 min
Sep 29, 4:53 PM MDTSpecial Weather StatementPUBCrowley37 min
Sep 29, 5:16 PM MDTSpecial Weather StatementPUBBent, Kiowa44 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.